Alert archive / Pennsylvania / Special Weather Statements in 2020
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at May 29, 2020, 4:13 PM EDT for Lancaster County, Pennsylvania. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2020, 4:13 PM EDT (20:13 UTC)
- Expired
- May 29, 2020, 5:00 PM EDT
- In force
- 47 min
- Issued by
- NWS State College, PA
County Lancaster County, PA
The radar
The Sterling radar (KLWX), 154 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 648 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted.
703
WWUS81 KCTP 292013
SPSCTP
Special Weather Statement
National Weather Service State College PA
413 PM EDT Fri May 29 2020
PAZ059-065-066-292100-
York PA-Lancaster PA-Lebanon PA-
413 PM EDT Fri May 29 2020
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LANCASTER...YORK...AND
LEBANON COUNTIES UNTIL 500 PM EDT...
At 413 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Cornwall to Maytown to 6 miles east of
Manchester. Movement was northeast at 40 mph.
Wind gusts 40 to 50 mph and pea size hail are possible.
Locations impacted include...
Lancaster, York, Ephrata, Columbia, Lititz, Millersville, Willow
Street, Mount Joy, Red Lion, Spry, Manheim, East Petersburg,
Cornwall, Dallastown, Akron, East York, Leola, Stonybrook-Wilshire,
Salunga-Landisville and Denver.
This includes the following COVID-19 Test Sites...
Clipper Magazine Stadium...
Inaging Center of Lancaster...
Lancaster General Hospital...
Old Memorial Hospital...
Pennsylvania College of Health Sciences...
Rite Aid...
Shrewsbury...
UPMC...
WellSpan Health...
Wellspan Pediatrics/Wellspan OB/GYN...
Windsor Health Center...
and York VA Community Clinic.
LAT...LON 4002 7667 4028 7642 4037 7624 4036 7620
4029 7610 3972 7635 3972 7681
TIME...MOT...LOC 2013Z 239DEG 33KT 4027 7640 4006 7659 3969 7678
$$
RXRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at May 29, 2:09 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 29, 2:09 PM EDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service State College PA 209 PM EDT Fri May 29 2020 .SYNOPSIS... A cold front will move through tonight and end the showers and thunderstorms. A noticeably cooler and drier/less humid airmass will move into the area over the weekend with temperatures trending below normal into early next week. && .NEAR TERM /THROUGH TONIGHT/... Storms have fired over a majority of the area, now with severe ops in full swing. Will likely have a watch or perhaps two out very soon. Two distinct areas to concentrate on for the next 5-6hrs - NW mtns for 2-3hrs, and the E for the rest of the time. Severe probability is lower over the Laurels/SW where the shear is weaker and CAPE not as large. No further increase in heating is expected, but an influx of mstr from WV is likely to enhance storm cells. The cold front itself will be arriving around sunset in the NW, but will have a more-stable airmass ahead of it by that time due to current storms/mixing/sfc cooling. The storms should be just about done before midnight, with any remaining cells diminishing rapidly early tonight. Wind turns to the W/NW with clouds filling in behind in the NW mtns. The downslope and drying should help keep the sky more-clear over the SE half of the area. Min may hit 50F at BFD, but the cloud cover could keep them above that. They'll likely stay in the 60s in the Lower Susq. && .SHORT TERM /SATURDAY/... Clouds will dissipate fairly quickly in the morning and a refreshingly less humid day is in store. Sfc high looks to take a long time to build overhead, and the gradient isn't that tight. So, winds won't be too gusty, but perhaps over the SE they could get some gusts into the teens. Maxes will be close to 80 in the SE, but hold in the 60s for the Alleghenies. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... Early next week, models are in good agreement on an extended period of NW flow as a large scale upper trough sharpens over SE Canada and the Eastern US. An expansive sfc high pressure builds back in across the Ohio Valley and drifts just south of PA by Tue and then offshore by the middle of the week. Expect mainly dry weather and cooler less humid conditions Mon-Tue (including a couple of chilly mornings, though some cirrus overhead may keep mins from bottoming out in the 30s over the northern mountains). Quick hitting shortwave trough slides through on Tue and may produce some scattered light showers. The longwave trough flattens a bit briefly before sharpening again as large ridge builds over central parts of the country. This will allow another weak shortwave or two to ripple by overhead on Thu which will interact with a leftover weak surface boundary (from Wed) to keep mention of showers in the forecast. The first half of next weekend is looking pleasant and dry. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... Expect improving conds by early tonight in the NW, with generally MVFR deck spreading in after the cold front passes. The deck will probably get into the central mtns, but if the post-frontal clouds do get into the SE, they should be VFR. For the rest of this weekend, it remains dry, but we have a chance of fog in the nrn valleys each morning through Monday. The next chance for showers will arrive next Tuesday with a system approaching from the Great Lakes. Outlook... Sun-Mon...AM Fog poss. Otherwise VFR. Tues...chc SHRA/MVFR, mainly NW. Wed...Sct/nrms SHRA, TS poss, mainly N. && .CLIMATE... A record daily rainfall of 1.43 inches was set at Williamsport yesterday. This breaks the old record of 1.22 inches set back in 1968. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Dangelo/Steinbugl NEAR TERM...Dangelo SHORT TERM...Dangelo LONG TERM...Lambert/Banghoff AVIATION...Dangelo/Evanego CLIMATE...
Hazardous weather outlook, May 29, 2:48 PM EDT, 1 hour 25 minutes before
Hazardous Weather Outlook National Weather Service State College PA 248 PM EDT Fri May 29 2020 PAZ036-041-042-046-049>053-056>059-063>066-301900- Franklin-Northern Lycoming-Sullivan-Southern Lycoming-Union-Snyder- Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- 248 PM EDT Fri May 29 2020 ...SEVERE THUNDERSTORM WATCH 234 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010>012-017>019-024>028-033>035-037-045-301900- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Tioga-Southern Clinton- 248 PM EDT Fri May 29 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, May 29, 3:42 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
342 PM EDT FRI MAY 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 2 NNE SIDDONSBURG 40.18N 76.94W
05/29/2020 CUMBERLAND PA 911 CALL CENTER
SEVERAL TREES DOWN IN LOWER ALLEN AND UPPER
ALLEN TWPS.
&&
COLBERTSpecial weather statement, May 29, 3:43 PM EDT, 30 minutes before
Special Weather Statement National Weather Service State College PA 343 PM EDT Fri May 29 2020 PAZ057-059-064>066-292015- York PA-Lancaster PA-Adams PA-Lebanon PA-Dauphin PA- 343 PM EDT Fri May 29 2020 ...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LANCASTER...ADAMS... YORK...DAUPHIN...AND LEBANON COUNTIES UNTIL 415 PM EDT... At 342 PM EDT, Doppler radar indicated strong thunderstorms along a line extending from near Fredericksburg to near Taneytown. Movement was northeast at 45 mph. Wind gusts 40 to 50 mph and pea size hail are possible. Locations impacted include... York, Lebanon, Hanover, Hershey, Colonial Park, Weigelstown, Elizabethtown, Columbia, Middletown, Gettysburg, Mount Joy, Palmyra, Parkville, Steelton, Spry, Manheim, Annville, Hummelstown, Cornwall and Dallastown. This includes the following COVID-19 Test Sites... Adams County VA ... Eastside Campus... Good Samaritan Hospital... Hanover Hospital... Hershey Medical Center... Lebanon VA Medical Center... Manchester... MedExpress Urgent Care... Old Memorial Hospital... Rite Aid... WellSpan Health... WellSpan Health ... Wellspan Pediatrics/Wellspan OB/GYN... York Expo Center... and York VA Community Clinic. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4034 7673 4037 7624 3972 7677 3972 7739 TIME...MOT...LOC 1942Z 228DEG 38KT 4048 7645 3961 7711 Banghoff
Local storm report, May 29, 3:45 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
345 PM EDT FRI MAY 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TSTM WND DMG 4 N YORK SPRINGS 40.07N 77.12W
05/29/2020 YORK PA UTILITY COMPANY
TREE DOWN ON WIRES.
&&
COLBERTSpecial weather statement, May 29, 3:48 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service State College PA
348 PM EDT Fri May 29 2020
PAZ004-292030-
Warren PA-
348 PM EDT Fri May 29 2020
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF WARREN COUNTY UNTIL 430
PM EDT...
At 347 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Findley Lake to near Titusville. Movement
was northeast at 40 mph.
Wind gusts up to 40 mph are possible.
Locations impacted include...
Warren, Columbus, Youngsville, Russell, Spring Creek, Lottsville,
Grand Valley, Enterprise, Warren South, Garland, Chapman State Park,
Tidioute, Sugar Grove, Starbrick, Clarendon and Bear Lake.
This includes the following COVID-19 Test Sites...
Warren General Hospital.
LAT...LON 4200 7913 4163 7908 4162 7961 4199 7961
4200 7960
TIME...MOT...LOC 1947Z 233DEG 41KT 4208 7980 4155 7971
RXRSpecial weather statement, May 29, 4:00 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service State College PA
400 PM EDT Fri May 29 2020
PAZ041-042-046-292030-
Southern Lycoming PA-Sullivan PA-Northern Lycoming PA-
400 PM EDT Fri May 29 2020
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LYCOMING AND SULLIVAN
COUNTIES UNTIL 430 PM EDT...
At 400 PM EDT, Doppler radar indicated a strong thunderstorm over
Kettle Creek Gorge, moving northeast at 40 mph.
Wind gusts 40 to 50 mph and pea size hail are possible.
Locations impacted include...
Kettle Creek Gorge, Lincoln Falls, Barbours, Shunk, Dushore,
Forksville, Eagles Mere and Hillsgrove.
This includes the following COVID-19 Test Sites...
Guthrie Clinic Dushore.
LAT...LON 4158 7670 4155 7634 4155 7632 4127 7677
4143 7686
TIME...MOT...LOC 2000Z 233DEG 41KT 4142 7673
RXRSpecial weather statement, May 29, 4:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
413 PM EDT Fri May 29 2020
PAZ059-065-066-292100-
York PA-Lancaster PA-Lebanon PA-
413 PM EDT Fri May 29 2020
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LANCASTER...YORK...AND
LEBANON COUNTIES UNTIL 500 PM EDT...
At 413 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Cornwall to Maytown to 6 miles east of
Manchester. Movement was northeast at 40 mph.
Wind gusts 40 to 50 mph and pea size hail are possible.
Locations impacted include...
Lancaster, York, Ephrata, Columbia, Lititz, Millersville, Willow
Street, Mount Joy, Red Lion, Spry, Manheim, East Petersburg,
Cornwall, Dallastown, Akron, East York, Leola, Stonybrook-Wilshire,
Salunga-Landisville and Denver.
This includes the following COVID-19 Test Sites...
Clipper Magazine Stadium...
Inaging Center of Lancaster...
Lancaster General Hospital...
Old Memorial Hospital...
Pennsylvania College of Health Sciences...
Rite Aid...
Shrewsbury...
UPMC...
WellSpan Health...
Wellspan Pediatrics/Wellspan OB/GYN...
Windsor Health Center...
and York VA Community Clinic.
LAT...LON 4002 7667 4028 7642 4037 7624 4036 7620
4029 7610 3972 7635 3972 7681
TIME...MOT...LOC 2013Z 239DEG 33KT 4027 7640 4006 7659 3969 7678
RXRThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 9:02 PM EDT | Areal Flood Advisory | CTP | Centre, Clinton, Lycoming, Mifflin, Snyder, Sullivan and 1 more | 3 hr |
| May 29, 12:45 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 45 min |
| May 29, 1:14 PM EDT | Special Weather Statement | CTP | Franklin | 31 min |
| May 29, 1:15 PM EDT | Special Weather Statement | CTP | Montour | 30 min |
| May 29, 1:28 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 47 min |
| May 29, 1:30 PM EDT | Special Weather Statement | CTP | Columbia | 30 min |
| May 29, 1:39 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Sullivan | 37 min |
| May 29, 1:45 PM EDT | Special Weather Statement | CTP | Cumberland, Dauphin, Lebanon, Schuylkill | 30 min |
| May 29, 1:55 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Perry | 50 min |
| May 29, 1:58 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, York | 47 min |
| May 29, 2:16 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Northumberland, Schuylkill | 29 min |
| May 29, 2:35 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 25 min |
| May 29, 2:43 PM EDT | Special Weather Statement | CTP | Schuylkill | 32 min |
| May 29, 2:44 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, York | 46 min |
| May 29, 3:11 PM EDT | Special Weather Statement | CTP | Adams | 34 min |
| May 29, 3:18 PM EDT | Special Weather Statement | CTP | Schuylkill | 27 min |
| May 29, 3:36 PM EDT | Areal Flood Advisory | CTP | Dauphin, Lebanon, Schuylkill | 114 min |
| May 29, 3:39 PM EDT | Areal Flood Advisory | CTP | Sullivan | 3 hr |
| May 29, 3:43 PM EDT | Special Weather Statement | CTP | Adams, York | 32 min |
| May 29, 3:44 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon, Schuylkill | 61 min |
| May 29, 3:48 PM EDT | Special Weather Statement | CTP | Warren | 42 min |
| May 29, 4:00 PM EDT | Special Weather Statement | CTP | Sullivan | 30 min |
| May 29, 4:05 PM EDT | Areal Flood Advisory | CTP | Schuylkill | 115 min |
| May 29, 4:28 PM EDT | Special Weather Statement | CTP | Sullivan | 32 min |
| May 29, 4:32 PM EDT | Special Weather Statement | CTP | McKean | 43 min |
| May 29, 4:48 PM EDT | Special Weather Statement | CTP | Lancaster | 42 min |
| May 29, 5:02 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 37 min |
| May 29, 5:19 PM EDT | Special Weather Statement | CTP | Elk | 41 min |
| May 29, 5:25 PM EDT | Special Weather Statement | CTP | Lancaster | 50 min |
| May 29, 5:37 PM EDT | Special Weather Statement | CTP | Potter | 23 min |
| May 29, 5:53 PM EDT | Special Weather Statement | CTP | Cameron, Clearfield, Potter | 37 min |
| May 29, 6:47 PM EDT | Special Weather Statement | CTP | Lancaster | 28 min |
| May 29, 6:57 PM EDT | Special Weather Statement | CTP | Huntingdon | 33 min |
| May 29, 7:32 PM EDT | Special Weather Statement | CTP | Juniata, Mifflin | 28 min |
| May 29, 7:33 PM EDT | Special Weather Statement | CTP | Columbia, Montour, Snyder | 42 min |
Nearby
Special Weather Statements in Pennsylvania, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.